May 28, 2009
I have recently asked my doctor if would be safe to try anabolic steroids to help me pu on weight. I was told that it would lower my immune function? Although there seems to be some positve stuff regarding anabolic steroids in this forum. Are they safe for HIV psitive people receiving anti retrovirals?
Response from Mr. Vergel
Some studies show that specific anabolic steroids have beneficial effects on specific immune functions. Differences in how specific anabolic steroids affect the immune system in HIV should be studied. Some HIV doctors prescribe testosterone and the other anabolic steroids (nandrolone or Oxandrin) and see improvements in critical components of the immune system, such as CD8 T cells. Studies show that testosterone can delay the progression of immune diseases, like the autoimmune disease lupus.
References: Ooshika, N, et al. Effect of an anabolic steroid on cellular immunity and postoperative evaluation of uterine cervical_ cancer. Jap J of Canc Chemo (1984) 11(10):2177-2184. Mendenhall, CL, et al. Anabolic steroid effects on immune function: differences between analogues. J Ster Biochem Molec Biol (1990) 37(1):71-76. Calabrese, LH, et al. The effect of anabolic steroids and strength training on the human immune system. Med Sci Sports Exerc (1989) 21(4):386-392. Huys, JV, et al. Effect of nandrolone decanoate on T-Cell lymphocytes during radiotherapy. Clin Therap (1979) 2(5):352-357. Bucher, G, et al. A prospective study on the safety and effect of nandrolone decanoate in HIV-positive patients. XI International Conference on AIDS, Vancouver (1996) 11(1):26. Abstract No. Mo.B.423.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Flaky Skin After Fingering Stripper Sign Of HIV AIDS
- Flu Symptoms After Open Mouth Kissing Worried I Have HIV
- Groin Pain After Rimming Worried I Have HIV
- Night Sweats After Oral Sex Hooker Does It Mean I Have HIV
- White Bumps On Penis After Sex With Hooker Worried I Have HIV
- Can You Catch Hepatitis From Dry Blood?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.